It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anemia Message Board


Anemia Board Index
Board Index > Anemia | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


7/29/2007 ~ 9:30pm

I went for the IV Iron Infusion on Friday. I am lucky, my fiance is an RN, so he started the IV. The bag was 500mg Venofer, which, after about 20 minutes, they decided there was no way I was going to be able to handle it in the vein in my hand, so he removed it and started it in my arm. They hung a bag of saline with it, and diluted it 50/50 saline/iron, which made it MUCH BETTER. The nurses in the infusion center said the iron is very irritating to the veins, and therefore, can cause pain at the injection site, and further along the vein.

It took a little over 5 hours for all of the iron to go in (they had estimated it at 4). I felt nauseated towards the end, and a little achy. The strangest side effect was when I tried to put on my shoes...within seconds of putting them on it felt like I had slid my feet into hot coals! I popped my shoes and socks off and my feet were red...like hives...and they hurt like they were on fire. I didn't wear shoes home, and the only shoes I have been able to wear have been my Crocs. I was achy this weekend, mostly a really bad back ache. So far, I am not feeling like a "new woman" yet, but I understand it could take up to four weeks before I start feeling better. I am supposed to go in to get another 500mg in two weeks. Will let you know how that one goes, and if I start feeling any better...would love a burst of energy about right NOW! :bouncing:
[FONT="Comic Sans MS"][SIZE="2"][/SIZE][/FONT
Lizzy....I survived the 5 hours in the chair yesterday. Luckily the nurse put the needle in above my left elbow so I was able to knit and listen to my iPod. Yes, the Benedryl gave me cotton mouth and and made me sleepy. It was a painless experience. The pain I felt was for all the chemo patients in the room with me WITHOUT curtains. It was a totally open room. I was the only iron infusion person. Slept until 9 this morning...a first in a long time. My day started out well as I was pretty perky. Ran errands and then after lunch I crashed with the unbearable bone and joint pain. And then to top that off, my hematologist had told me I still needed to take the nasty iron pills so I was a good girl and took one this afternoon with the OJ and the empty stomach. Within an hour or so I was so nauseated I thought I wasn't going to make it. IT WAS AWFUL!!! I am NOT going to take anymore iron pills until i go back to my doctor in 3 weeks. Thanks you o much for your words of wisdom for me. I would have written yesterday, but our DSL went down again and I couldn't get on the net. Genie:jester:





All times are GMT -7. The time now is 12:14 PM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!